Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Charleston, WV

July 12, 2013Boone County, Logan County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 12, 2013, 8:21 PM EDT for Boone County, Logan County, Wyoming County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 8:21 PM EDT (00:21 UTC)
Expired
Jul 12, 2013, 9:00 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Logan County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS51 KRLX 130021
SVRRLX
WVC005-045-109-130100-
/O.NEW.KRLX.SV.W.0045.130713T0021Z-130713T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
821 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  EASTERN LOGAN COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 900 PM EDT

* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF BALD KNOB...OR 16 MILES NORTHWEST OF PINEVILLE...
  MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WHARTON AND VAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3810 8192 3814 8162 3773 8157 3772 8177
TIME...MOT...LOC 0021Z 170DEG 16KT 3781 8170

$$

50
2 follow-up statements
652 
WWUS51 KRLX 130040
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT FRI JUL 12 2013

WVC109-130049-
/O.CAN.KRLX.SV.W.0045.000000T0000Z-130713T0100Z/
WYOMING WV-
840 PM EDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WYOMING COUNTY
IS CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3772 8177 3799 8187 3802 8165 3783 8158
      3777 8168 3775 8176 3774 8174
TIME...MOT...LOC 0039Z 148DEG 12KT 3784 8174

$$

WVC005-045-130100-
/O.CON.KRLX.SV.W.0045.000000T0000Z-130713T0100Z/
LOGAN WV-BOONE WV-
840 PM EDT FRI JUL 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTH CENTRAL BOONE AND EAST CENTRAL LOGAN COUNTIES...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF WHARTON...OR 14 MILES EAST OF LOGAN...
MOVING NORTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLAIR...JEFFREY...SHARPLES AND VAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3772 8177 3799 8187 3802 8165 3783 8158
      3777 8168 3775 8176 3774 8174
TIME...MOT...LOC 0039Z 148DEG 12KT 3784 8174

$$

50
109 
WWUS51 KRLX 130054
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
854 PM EDT FRI JUL 12 2013

WVC005-045-130104-
/O.EXP.KRLX.SV.W.0045.000000T0000Z-130713T0100Z/
LOGAN WV-BOONE WV-
854 PM EDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE AND EAST
CENTRAL LOGAN COUNTIES WILL EXPIRE AT 900 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...THUNDERSTORMS IN THIS AREA MAY STILL PRODUCE GUSTY WINDS 
AND PEA SIZE HAIL.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3772 8177 3799 8187 3802 8165 3783 8158
      3777 8168 3775 8176 3774 8174
TIME...MOT...LOC 0054Z 148DEG 12KT 3788 8177

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:45 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 12, 7:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT FRI JUL 12 2013

.SYNOPSIS...
UPPER LOW DRIFT WEST TONIGHT INTO SATURDAY...PULLING DEEPER
MOISTURE INTO THE AREA. SOME MOISTURE REMAINS AS A HIGH AND WARM
TEMPS SET UP FOR NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATED POPS AND HOURLY TEMPERATURES. USED THE HRRR HI RES MODEL
PER SIMILARITIES ON RADAR IMAGES. STORMS COULD BE SEVERE NEAR
KANAWHA COUNTY. STORMS ARE MOVING SLOWLY WEST AROUND 5 MPH. THIS
WILL PRODUCE FLASH FLOODING OF CREEKS...SMALL STREAMS AND LOW
LYING AREAS ACROSS ROANE...PUTNAM AND KANAWHA COUNTY.

PREVIOUS DISCUSSION BELOW...
UPPER LOW OVER THE AREA TODAY AND TONIGHT...WITH A MOIST NE TO
EAST FLOW ACROSS THE CWA. CONVECTION FORMED OVER THE CENTRAL
MOUNTAINS THIS MORNING IN THE EASTERLY FLOW...AND HAS BEEN ONGOING
FOR MUCH OF THE DAY. POPS WILL GRADUALLY INCREASE IN COVERAGE AS
THE DAY PROGRESSES...AND AFTERNOON PEAK HEATING GETS INTO FULL
SWING. MAINTAINED HIGH CHANCE TO LIKELY POPS ACROSS THE
NORTH...WITH CHANCE TO SLIGHT CHANCE OF POPS ACROSS THE SOUTH AND
WEST. AT THIS POINT STILL NOT OVERLY CONCERNED ABOUT WATER ISSUES.
12Z RNK SOUNDING INDICATED PW VALUES AT 1.08 INCHES...AND SO FAR
PRECIPITATION FROM ANY ACTIVITY HAS BEEN GENERALLY LIGHT.

BULK OF CONVECTIVE ACTIVITY WILL TAPER OFF ACROSS THE AREA TONIGHT
WITH THE LOSS OF HEATING...BUT WILL CONTINUE TO MAINTAIN A SLIGHT
CHANCE ACROSS THE MOUNTAINS...PARTICULARLY NORTHERN MOUNTAIN ZONES.
IN ADDITION...SCATTERED CU FIELD SHOULD MOSTLY CLEAR OUT ACROSS THE
WEST AND SOUTH...BUT THINKING CLOUD COVER WILL HANG ON ACROSS THE
HIGHER TERRAIN COUNTIES OVERNIGHT.

UPPER LOW WILL BEGIN TO PUSH OFF TO THE SOUTH AND EAST LATER TONIGHT
AND ON SATURDAY...AS UPPER LEVEL RIDGE NUDGES IN FROM THE EAST. THIS
WILL LEAD TO A TREND OF WARMER TEMPERATURES...AND SOMEWHAT DRIER
WEATHER...ALTHOUGH SHOWERS AND STORMS WILL CONTINUE PARTICULARLY
DURING THE PEAK HEATING HOURS. MADE NO MAJOR CHANGES TO THE PREVIOUS
TEMPERATURE FORECAST OTHER THAN MINOR TWEAKS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT SOUTH AND WEST DUE TO A
FAIRLY STRONG HIGH PRESSURE BUILDING ACROSS THE AREA FROM THE EAST.
STILL EXPECT DIURNAL SHOWERS AND THUNDERSTORM THROUGH THE PERIOD
WITH TEMPERATURE BEGINNING TO WARM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
SUMMER PATTERN CONTINUES WITH A 598/599 MB HIGH OVER THE AREA.  EVEN
THOUGH THE FORECAST AREA HAS BEEN WET IT WON/T TAKE LONG TO DRY OUT
BEING JULY.  EXPECT WARM TEMPERATURES FOR THE FORECAST
AREA...POSSIBLE THE WARMEST TEMPERATURES SO FAR THIS SUMMER.  RAISED
AFTERNOON HIGHS AND DEW POINTS.  THERE WILL STILL BE MOISTURE AROUND
THE AREA TRAPPED UNDER THE HIGH THUS DIURNAL POPS.  THE RIDGE BEGINS
TO FLATTEN OUT ON THURSDAY AND FRIDAY AS THE NEXT FRONTAL SYSTEM
APPROACHES THE OHIO VALLEY BY FRIDAY.  TIMING WITH THE FRONT IS
STILL IFFY AS IT IS SEVEN DAYS OUT.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
IFR CONDITIONS POSSIBLE EARLY THIS EVENING UNDER STRONG STORMS
WITH PEA TO QUARTERS SIZE HAIL ALONG THEIR PATH MAINLY AT AND
NEARBY CRW. OTHER SITES LIKE CKB...AND PKB WILL EXPERIENCE MVFR
CONDITIONS UNDER LIGHT TO MODERATE RAIN. THESE CONDITIONS WILL
LAST AT LEAST THROUGH 03Z.

A BRIEF RETURN TO MAINLY VFR CONDITIONS MANY AREAS IS EXPECTED
AFTER 03Z. HOWEVER...MVFR/IFR LOW STRATUS WILL DEVELOP OVERNIGHT
PER CALM FLOW AND ABUNDANT LOW LEVEL MOISTURE. PATCHY MVFR/IFR
FOG POSSIBLE ACROSS MUCH OF LOWLANDS...PARTICULARLY IN AREAS THAT
RECEIVE RAIN DURING THE AFTERNOON AND EVENING HOURS.

THE BROAD UPPER LOW IS RESPONSIBLE FOR THE FORCING AND THE
AFTERNOON HEATING WERE RESPONSIBLE FOR THIS CONVECTION ACTIVITY.
EXPECT CONVECTION TO DIMINISH IN INTENSITY AFTER 03Z.

WIDESPREAD 1500 TO 1200 CEILINGS COULD DEVELOP DURING THE PREDAWN
HOURS. HOWEVER...THE BROAD UPPER LOW PRESSURE WILL LIKELY DRIFT
WEST...BRINGING MID TO UPPER LEVEL CLOUDS OVER THE AREA PREVENTING
FOG AND LOW CEILINGS...MAINLY ACROSS THE NORTHEAST QUADRANT OF OUR
CWA.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF IFR CEILINGS OR FOG
AS WELL AS LOW CEILINGS COULD BE DIFFERENT THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 07/13/13
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    M    H    H    L    L    L
EKN CONSISTENCY  H    H    H    H    H    M    M    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SUNDAY...
IFR IN FOG POSSIBLE SATURDAY NIGHT. BRIEF IFR IN THUNDERSTORMS OVER THE
WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...FB/SL
NEAR TERM...ARJ/SL
SHORT TERM...RPY
LONG TERM...FB
AVIATION...ARJ
Hazardous weather outlook, Jul 12, 1:57 PM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT FRI JUL 12 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-131800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
157 PM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 12, 7:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             ST. ALBANS              38.38N  81.82W
07/12/2013  E0.25 INCH       KANAWHA            WV   NWS EMPLOYEE

&&

EVENT NUMBER RLX1300776

JM
Local storm report, Jul 12, 7:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      3 SSW SISSONVILLE       38.46N  81.67W
07/12/2013                   KANAWHA            WV   911 CALL CENTER

            WATER RESCUE AT 184 KANAWHA NEAR TWO MILE RD.

&&

EVENT NUMBER RLX1300777

JM
Local storm report, Jul 12, 8:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             HAMLIN                  38.28N  82.10W
07/12/2013  E0.70 INCH       LINCOLN            WV   PUBLIC

&&

EVENT NUMBER RLX1300778

JM
Special weather statement, Jul 12, 8:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT FRI JUL 12 2013

WVZ006-013-014-025-026-130045-
BOONE WV-CABELL WV-LINCOLN WV-LOGAN WV-PUTNAM WV-
811 PM EDT FRI JUL 12 2013

...STRONG THUNDERSTORMS WILL AFFECT LINCOLN...NORTH CENTRAL LOGAN...
SOUTHEASTERN CABELL...SOUTHWESTERN PUTNAM AND WESTERN BOONE
COUNTIES...

AT 805 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
HAMLIN TO JUST NORTH OF MADISON...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR WEST HAMLIN AROUND 830 PM...BRANCHLAND
AROUND 840 PM AND GILL AROUND 850 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
30 AND 31 IN WEST VIRGINIA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3843 8208 3824 8181 3822 8180 3822 8184
      3818 8182 3823 8178 3817 8171 3793 8196
      3815 8228 3821 8228 3821 8226 3823 8226
      3824 8229

50
Local storm report, Jul 12, 8:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      SOUTH CHARLESTON        38.36N  81.71W
07/12/2013                   KANAWHA            WV   PUBLIC

            2 FEET OF WATER OVER THE ROAD AT KANAWHA ST. FOREST
            DRIVE AND AVONDALE.

&&

EVENT NUMBER RLX1300779

JM
Local storm report, Jul 12, 8:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLOOD            CHARLESTON              38.35N  81.63W
07/12/2013                   KANAWHA            WV   PUBLIC

            1 TO 2FT OF WATER COVERING SERVICE DR IN NORTH
            CHARLESTON

&&

EVENT NUMBER RLX1300780

JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:11 PM EDTSpecial Weather StatementRLXLincoln34 min
Jul 12, 8:33 PM EDTSpecial Weather StatementRLXLincoln2 min
Jul 12, 8:57 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo48 min
Jul 12, 9:22 PM EDTFlash Flood WarningRLXFayette, Nicholas5 hr
Jul 13, 2:14 AM EDTAreal Flood WarningRLXNicholas3 hr
Jul 13, 2:17 AM EDTAreal Flood WarningRLXFayette118 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.